November 11, 2006 at 9:10 am
Earlier this week I got as low as 200.4. So close, yet the 100’s still taunt me, sticking their tongue out at me chanting “Nyah, nyah, nyah, nyah!” and then leaning over and shaking their butt at me. Oh, I will get you 100’s, just you wait and see. Red rover, red rover, send PastaQueen on over.
I took two Excedrin yesterday for menstrual cramps and unexplainably felt kind of high for the rest of the day. I think I’m just a freak and it was all in my head since there’s nothing in Excedrin that should make you loopy. However, I went online to see if it could at all be related to the fact that I’m slowly going off my headache medicine again. Last year I tried going off of it during Christmas and ended up with a migraine during midnight mass, which was far beyond any headache midnight mass has ever given me before. I’m down another 50 pounds since then, so I thought it would be worth another try before the Thanksgiving and Christmas rush which can be headache inducing for their own reasons. I don’t want to be taking medication unnecessarily, but mostly I’d love to save $40 a month on meds.
In my research I discovered that the medication I’m on can actually make you gain weight, typically between 0-10 pounds. (Damn! Can’t blame them for the 100 or so pounds I gained since starting them.) It evidently causes “decrease in your metabolic rate of ten percent.” Huh. Didn’t know that. It also lowers your heart rate, which explains why my resting heart rate has been an almost unnaturally low 50 beats per minute and I’ve been finding it hard to get above 150 beats per minute when running. It’s the pills! I’ve been sure to wear my heart monitor while exercising this week and my heart rate is definitely going up about 10-20 beats per minute more than it has previously. Which is good because I’m working my heart out more and it means the pills’ affects are indeed wearing off and I still haven’t gotten a headache! Crossing my fingers and toes and my cats toes (or whatever the feline equivalent is) that this continues and I can stay off the medication.